Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 10, 2000, 1:25 AM EDT for Portage County, Trumbull County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2000, 1:25 AM EDT (05:25 UTC)
- Expired
- May 10, 2000, 2:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Portage County, OH, Trumbull County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 100526 SVRCLE OHC133-155-100615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 125 AM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PORTAGE COUNTY IN OHIO TRUMBULL COUNTY IN OHIO * UNTIL 215 AM EDT * AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF RAVENNA...MOVING NORTHEAST AT 65 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RAVENNA NEWTON FALLS GARRETTSVILLE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:30 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 9, 9:30 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 930 PM EDT TUE MAY 9 2000 LTL CHNGS PLANNED FOR EVNG UPDT. TOR WATCH CONTS UNTIL 11 PM EDT. ONE AREA STG TSTMS MOVG THRU NW OH APCHG ISLAND AND ERIE HURON CNTY SUPTD BY STG UPR DIV AND RR QUAD JET. WHILE 2ND LINE TSTMS MOVG INTO ERN IN BUILDING NWD AND MOVG INTO UNSTBL AIR AND CUD STILL BUILD N TO NR TOL AREA AS THEY MOV IN. WL MAKE NO CHNGS TO WATCH AREA WITH EVNG UPDT). .CLE...NONE. WCR
In the hours before
Local storm report, May 9, 8:18 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
731 PM EDT TUE MAY 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM WESTON OH .75 INCH HAIL
05/09/00 WOOD
0702 PM ERIE PA .75 INCH HAIL
05/09/00 ERIE
0702 PM ERIE PA 1.25 INCH HAIL
05/09/00 ERIE
0523 PM 10 NW BOWLING GREEN OH .75 INCH HAIL
05/09/00 WOOD
0806 PM T TOLEDO OH 59 MPH TSTM WIND GUST
05/09/00 LUCAS TOLEDO EXPRESS AIRPORT
1940 PM ERIE PA 1.50 INCH HAIL
05/09/00 ERIE
WCRLocal storm report, May 9, 10:13 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
731 PM EDT TUE MAY 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM WESTON OH .75 INCH HAIL
05/09/00 WOOD
0702 PM ERIE PA .75 INCH HAIL
05/09/00 ERIE
0702 PM ERIE PA 1.25 INCH HAIL
05/09/00 ERIE
0523 PM 10 NW BOWLING GREEN OH .75 INCH HAIL
05/09/00 WOOD
0806 PM T TOLEDO OH 59 MPH TSTM WIND GUST
05/09/00 LUCAS TOLEDO EXPRESS AIRPORT
1940 PM ERIE PA 1.50 INCH HAIL
05/09/00 ERIE
0818 PM ROSSFORD OH 60 mph MPH TSTM WIND GUST
05/09/00 WOOD
0823 PM PEMBERVILLE OH TORNADO
05/09/00 WOOD 0907 PM 4 S OAK HARBOR OH .88 INCH HAIL
05/09/00 OTTAWA
0923 PM TONTOGANY OH 1.00 INCH HAIL
05/09/00 WOOD
0929 PM TOLEDO OH WIND DAMAGE
05/09/00 LUCAS TREES DOWN CITY WIDE
0935 PM 5 N BOWLING GREEN OH 2.75 INCH HAIL
05/09/00 WOOD
WCRLocal storm report, May 9, 10:40 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
1040 PM EDT TUE MAY 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM ROSSFORD OH 60 MPH TSTM WIND GUST
05/09/00 WOOD
0823 PM PEMBERVILLE OH TORNADO
05/09/00 WOOD
0907 PM 4 S OAK HARBOR OH 1.00 INCH HAIL
05/09/00 OTTAWA
845 PM TONTOGANY OH 1.00 INCH HAIL
05/09/00 WOOD
0815 PM TOLEDO OH WIND DAMAGE
05/09/00 LUCAS TREES DOWN ACROSS CITY
0515 PM 5 N BOWLING GREEN OH 1.75 INCH HAIL
05/09/00 WOOD
0810 PM BOWLING GREEN OH 2.75 INCH HAIL
05/09/00 WOOD
WCRLocal storm report, May 9, 11:15 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
1115 PM EDT TUE MAY 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM WESTON OH .75 INCH HAIL
05/09/00 WOOD
0702 PM ERIE PA .75 INCH HAIL
05/09/00 ERIE
0702 PM ERIE PA 1.25 INCH HAIL
05/09/00 ERIE
0523 PM 10 NW BOWLING GREEN OH .75 INCH HAIL
05/09/00 WOOD
0806 PM T TOLEDO OH 59 MPH TSTM WIND GUST
05/09/00 LUCAS TOLEDO EXPRESS AIRPORT
1940 PM ERIE PA 1.50 INCH HAIL
05/09/00 ERIE
0818 PM ROSSFORD OH 60 MPH MPH TSTM WIND GUST
05/09/00 WOOD
0823 PM PEMBERVILLE OH TORNADO
05/09/00 WOOD 0907 PM 4 S OAK HARBOR OH .88 INCH HAIL
05/09/00 OTTAWA
0845 PM TONTOGANY OH 1.00 INCH HAIL
05/09/00 WOOD
0815 PM TOLEDO OH WIND DAMAGE
05/09/00 LUCAS TREES DOWN CITY WIDE
0810 PM 5 N BOWLING GREEN ROH 2.75 INCH HAIL
05/09/00 WOOD
WCR
CORRECTED TIME ON LAST 3 REPORTSSpecial weather statement, May 9, 11:16 PM EDT, 2 hours 9 minutes before
OHZ003-006>010-017>019-027>030-036-037-047-100417- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1116 PM EDT TUE MAY 9 2000 THE TORNADO WATCH THAT WAS IN EFFECT FOR NORTH CENTRAL AND NORTHWEST OHIO EXPIRED AT 11 PM. THUNDERSTORMS DECREASED IN INTENSITY LATE THIS EVENING ALLOWING THE WATCH TO BE CANCELLED. HOWEVER SHOWERS AND THUNDERSTORMS WILL STILL OCCUR ACROSS THE AREA OVERNIGHT. ISOLATED STRONG THUNDERSTORMS ARE STILL POSSIBLE WITH SMALL HAIL AND GUSTY WINDS...BUT THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED.
Local storm report, May 9, 11:55 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
1155 PM EDT TUE MAY 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM GENOA OH 1.25 INCH HAIL
05/09/00 OTTWAWA
WCRThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:18 PM EDT | Tornado Warning | CLE | Ottawa | 57 min |
| May 9, 8:37 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 68 min |
| May 9, 9:13 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 47 min |
| May 9, 9:59 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 46 min |
| May 10, 12:51 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Richland | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.